Alert archive / Minnesota / Wind Chill Advisories in 2019
Wind Chill Advisory 13, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind chill advisory at Dec 9, 2019, 2:29 PM CST for Big Stone County, Traverse County, Minnesota; Marshall County, Roberts County, South Dakota. It took effect at Dec 10, 2019, 12:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2019, 2:29 PM CST (20:29 UTC)
- In effect from
- Dec 10, 2019, 12:00 AM CST
- Expired
- Dec 10, 2019, 12:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Aberdeen, SD
Counties Big Stone County, MN, Traverse County, MN, Marshall County, SD, Roberts County, SD
The radar
The Aberdeen radar (KABR), 123 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -139 m²/s²
- 0-3 km storm-relative helicity
- -50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
187 WWUS43 KABR 092029 WSWABR URGENT - WINTER WEATHER MESSAGE National Weather Service Aberdeen SD 229 PM CST Mon Dec 9 2019 MNZ039-046-SDZ007-008-100600- /O.NEW.KABR.WC.Y.0013.191210T0600Z-191210T1800Z/ Traverse-Big Stone-Marshall-Roberts- Including the cities of Wheaton, Browns Valley, Ortonville, Lagoona Beach, Graceville, Britton, Kidder, and Sisseton 229 PM CST Mon Dec 9 2019 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY... * WHAT...Very cold wind chills expected. Wind chills as cold as 30 below zero. * WHERE...In South Dakota, Marshall and Roberts Counties. In Minnesota, Traverse and Big Stone Counties. * WHEN...From midnight tonight to noon CST Tuesday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
3 follow-up statements
932 WWUS43 KABR 100516 WSWABR URGENT - WINTER WEATHER MESSAGE National Weather Service Aberdeen SD 1116 PM CST Mon Dec 9 2019 MNZ039-046-SDZ007-008-101330- /O.CON.KABR.WC.Y.0013.191210T0600Z-191210T1800Z/ Traverse-Big Stone-Marshall-Roberts- Including the cities of Wheaton, Browns Valley, Ortonville, Lagoona Beach, Graceville, Britton, Kidder, and Sisseton 1116 PM CST Mon Dec 9 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...In South Dakota, Marshall and Roberts Counties. In Minnesota, Traverse and Big Stone Counties. * WHEN...Until noon CST Tuesday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
846 WWUS43 KABR 101234 WSWABR URGENT - WINTER WEATHER MESSAGE National Weather Service Aberdeen SD 634 AM CST Tue Dec 10 2019 MNZ039-046-SDZ007-008-101800- /O.CON.KABR.WC.Y.0013.000000T0000Z-191210T1800Z/ Traverse-Big Stone-Marshall-Roberts- Including the cities of Wheaton, Browns Valley, Ortonville, Lagoona Beach, Graceville, Britton, Kidder, and Sisseton 634 AM CST Tue Dec 10 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Very cold wind chills. Wind chills as low as 30 below zero. * WHERE...In South Dakota, Marshall and Roberts Counties. In Minnesota, Traverse and Big Stone Counties. * WHEN...Until noon CST today. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ Connelly
247 WWUS43 KABR 101757 WSWABR URGENT - WINTER WEATHER MESSAGE National Weather Service Aberdeen SD 1157 AM CST Tue Dec 10 2019 MNZ039-046-SDZ007-008-101900- /O.EXP.KABR.WC.Y.0013.000000T0000Z-191210T1800Z/ Traverse-Big Stone-Marshall-Roberts- Including the cities of Wheaton, Browns Valley, Ortonville, Lagoona Beach, Graceville, Britton, Kidder, and Sisseton 1157 AM CST Tue Dec 10 2019 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... Wind chills have warmed enough, therefore the wind chill advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind chill advisory went out at Dec 9, 2:12 PM CST, 17 minutes earlier.
Area forecast discussion, Dec 9, 2:12 PM CST, 17 minutes before
Area Forecast Discussion
National Weather Service Aberdeen SD
212 PM CST Mon Dec 9 2019
.SHORT TERM...(This Evening through Tuesday Night)
Issued at 211 PM CST Mon Dec 9 2019
The main concerns through the period are temperatures, and then pcpn
chances. For tonight another surge of arctic air is expected to move
south over the region during the evening. This next shot of cold air
will probably produce some light snow across the region as lift
interacts with the low level dendritic growth zone, but coverage
should only be isolated to scattered. Even though there has been
some thinning of the clouds this afternoon, suspect much of the
cloud cover up north will flow into the region behind the next
surge. Thus didn't go too cold overnight given expectations of
broken to possible overcast skies. Tuesday should bring some
sunshine, but only slight temperature recovery, particularly over
the east. Tuesday night also presents some interesting issues that
could affect overnight lows. A few models indicate that a weak
baroclinic zone will form over the western CWA, with some chance for
pcpn, and consequently broken cloud cover. This will likely put a
crimp on overnight lows, especially over the Missouri valley,
perhaps even the James valley. For now will keep pretty cold
temperatures over the east where less cloud cover is expected.
Windchill values remain mostly warmer than -25F over the forecast
area through Tuesday. But, Tuesday night may bring a broader area of
colder windchills and perhaps the need for a headline.
.LONG TERM...(Wednesday through Monday)
Issued at 211 PM CST Mon Dec 9 2019
High pressure will be over the region as we start off Wednesday
morning. It will help to contribute to the cold start to the day and
maintain this chill through the daytime hours. By days end, this
high will begin sliding away from us to the southeast. Some mid
level energy traversing through the Dakotas late Wednesday into
early Thursday will provide for a chance of some light snow across
our northern and northeastern forecast area. This system should
quickly move through to not make much of an impact other than maybe
some minor snow accumulations. Through the remainder of the week
into the weekend, there will be a couple of systems moving through
the region. These also look to be fairly benign in nature, but each
will bring in a chance for some light snow.
As mentioned, there will be a chilly start to the extended. However,
the arctic airmass will be on it's way out of here on Thursday as
daytime temps modify to warmer levels. This warmer trend looks to
hold through Friday as daytime readings top the freezing mark in
some areas. However, with the passage of one of the aforementioned
systems and frontal boundary late in the week, colder air will work
back in for the weekend into early next week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 1137 AM CST Mon Dec 9 2019
VFR skies/vsbys are expected through most of today. However, for
tonight MVFR cigs are expected to advect across the area and any
snow showers may limit visibility for a short time.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...Wind Chill Advisory from midnight tonight to noon CST Tuesday
for SDZ007-008.
MN...Wind Chill Advisory from midnight tonight to noon CST Tuesday
for MNZ039-046.
&&
SHORT TERM...TDK
LONG TERM...Vipond
AVIATION...TDKHazardous weather outlook, Dec 9, 9:23 AM CST, 5 hours 6 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Aberdeen SD 923 AM CST Mon Dec 9 2019 SDZ003>006-009-010-015>018-033>037-045-048-051-101530- Corson-Campbell-McPherson-Brown-Walworth-Edmunds-Dewey-Potter-Faulk- Spink-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 923 AM CST Mon Dec 9 2019 /823 AM MST Mon Dec 9 2019/ This Hazardous Weather Outlook is for central South Dakota, north central South Dakota and northeast South Dakota. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Very cold air will remain with us through mid week. Readings will bottom out Wednesday morning in the teens below zero with wind chills of 15 below to 30 below zero. Coldest values are expected across far northeast South Dakota and western Minnesota. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MNZ039-046-SDZ007-008-011-019>023-101530- Traverse-Big Stone-Marshall-Roberts-Day-Clark-Codington-Grant-Hamlin- Deuel- 923 AM CST Mon Dec 9 2019 This Hazardous Weather Outlook is for west central Minnesota and northeast South Dakota. .DAY ONE...Today and tonight. Patchy blowing and drifting snow is expected through early afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Very cold air will remain with us through mid week. Readings will bottom out Wednesday morning in the teens below zero with wind chills of 15 below to 30 below zero. Coldest values are expected across far northeast South Dakota and western Minnesota. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Dec 9, 10:24 AM CST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1024 AM CST MON DEC 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW 3 ESE WATERTOWN 44.90N 97.11W
12/09/2019 M1.9 INCH CODINGTON SD CO-OP OBSERVER
CO-OP OBSERVER STATION WRTS2 2.7 E
WATERTOWN. OFFICIAL STORM TOTAL SNOWFALL FOR
WATERTOWN.
&&
TMTLocal storm report, Dec 9, 10:27 AM CST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1027 AM CST MON DEC 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW 1 NW MOBRIDGE 45.55N 100.45W
12/09/2019 M1.0 INCH WALWORTH SD CO-OP OBSERVER
OFFICIAL STORM TOTAL SNOWFALL FOR MOBRIDGE.
&&
TMTLocal storm report, Dec 9, 10:53 AM CST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1053 AM CST MON DEC 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW 1 S CLEAR LAKE 44.75N 96.68W
12/09/2019 M2.2 INCH DEUEL SD CO-OP OBSERVER
CO-OP OBSERVER STATION CLKS2 CLEAR LAKE.
STORM TOTAL SNOWFALL.
&&
TMTLocal storm report, Dec 9, 10:55 AM CST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1055 AM CST MON DEC 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 8.5 N HOLABIRD 44.65N 99.60W
12/09/2019 M1.8 INCH HYDE SD COCORAHS
STORM TOTAL SNOWFALL.
&&
TMTLocal storm report, Dec 9, 12:00 PM CST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1200 PM CST MON DEC 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 AM SNOW 3 NNE GANN VALLEY 44.08N 98.97W
12/09/2019 M1.0 INCH BUFFALO SD CO-OP OBSERVER
CO-OP OBSERVER STATION GNVS2 GANN VALLEY 3
NNE. STORM TOTAL SNOWFALL.
&&
TMTLocal storm report, Dec 9, 12:17 PM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ABERDEEN SD
1217 PM CST MON DEC 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM SNOW MILBANK 45.22N 96.63W
12/09/2019 M3.0 INCH GRANT SD CO-OP OBSERVER
CO-OP OBSERVER STATION MLBS2 MILBANK. STILL
SNOWING.
0800 AM SNOW 4.2 ENE RELIANCE 43.90N 99.52W
12/09/2019 M2.5 INCH LYMAN SD COCORAHS
STORM TOTAL SNOWFALL.
0800 AM SNOW 7.1 WNW HECLA 45.92N 98.29W
12/09/2019 M2.5 INCH BROWN SD COCORAHS
STORM TOTAL SNOWFALL.
0700 AM SNOW 3 W SISSETON 45.66N 97.12W
12/09/2019 M2.4 INCH ROBERTS SD CO-OP OBSERVER
CO-OP OBSERVER STATION SIWS2 SISSETON 3 W.
0600 AM SNOW CLARK 44.88N 97.74W
12/09/2019 M2.3 INCH CLARK SD CO-OP OBSERVER
CO-OP OBSERVER STATION CAKS2 CLARK.
1000 AM SNOW 1 S CLEAR LAKE 44.75N 96.68W
12/09/2019 M2.2 INCH DEUEL SD CO-OP OBSERVER
CO-OP OBSERVER STATION CLKS2 CLEAR LAKE.
STORM TOTAL SNOWFALL.
0545 AM SNOW 2 N BROWNS VALLEY 45.62N 96.83W
12/09/2019 M2.2 INCH TRAVERSE MN CO-OP OBSERVER
CO-OP OBSERVER STATION BRVM5 BROWNS VALLEY.
STILL SNOWING.
0700 AM SNOW 10.4 ENE SISSETON 45.72N 96.85W
12/09/2019 M2.0 INCH ROBERTS SD COCORAHS
0700 AM SNOW BRITTON 45.78N 97.75W
12/09/2019 M2.0 INCH MARSHALL SD CO-OP OBSERVER
CO-OP OBSERVER STATION BRIS2 BRITTON. STORM
TOTAL SNOWFALL.
0700 AM SNOW 19.1 NNW HIGHMORE 44.78N 99.59W
12/09/2019 M2.0 INCH HYDE SD COCORAHS
STORM TOTAL SNOWFALL.
0800 AM SNOW LA BOLT 45.05N 96.68W
12/09/2019 M2.0 INCH GRANT SD COCORAHS
STORM TOTAL SNOWFALL.
0700 AM SNOW 1 W ROSCOE 45.45N 99.35W
12/09/2019 M2.0 INCH EDMUNDS SD CO-OP OBSERVER
CO-OP OBSERVER STATION ROSS2 ROSCOE. STORM
TOTAL SNOWFALL.
0700 AM SNOW 3.6 ESE HERREID 45.82N 100.01W
12/09/2019 M2.0 INCH CAMPBELL SD COCORAHS
STORM TOTAL SNOWFALL.
0700 AM SNOW 2.4 SSE CLAREMONT 45.64N 98.00W
12/09/2019 M2.0 INCH BROWN SD COCORAHS
STORM TOTAL SNOWFALL.
0500 AM SNOW 3 NW WESTPORT 45.68N 98.53W
12/09/2019 M2.0 INCH BROWN SD CO-OP OBSERVER
CO-OP OBSERVER STATION WPTS2 WESTPORT 2 NW.
0900 AM SNOW 3 ESE WATERTOWN 44.90N 97.11W
12/09/2019 M1.9 INCH CODINGTON SD CO-OP OBSERVER
CO-OP OBSERVER STATION WRTS2 2.7 E
WATERTOWN. OFFICIAL STORM TOTAL SNOWFALL FOR
WATERTOWN.
0600 AM SNOW 3 ESE ABERDEEN 45.45N 98.42W
12/09/2019 M1.9 INCH BROWN SD OFFICIAL NWS OBS
OFFICIAL STORM TOTAL SNOWFALL.
0700 AM SNOW 8.5 N HOLABIRD 44.65N 99.60W
12/09/2019 M1.8 INCH HYDE SD COCORAHS
STORM TOTAL SNOWFALL.
0600 AM SNOW CASTLEWOOD 44.73N 97.03W
12/09/2019 M1.7 INCH HAMLIN SD CO-OP OBSERVER
CO-OP OBSERVER STATION CLWS2 CASTLEWOOD.
0800 AM SNOW 2 S DOLAND 44.87N 98.10W
12/09/2019 M1.5 INCH SPINK SD CO-OP OBSERVER
CO-OP OBSERVER STATION DOLS2 DOLAND 2 S.
STORM TOTAL SNOWFALL.
0800 AM SNOW 1 WSW WEBSTER 45.33N 97.53W
12/09/2019 M1.5 INCH DAY SD CO-OP OBSERVER
CO-OP OBSERVER STATION WBRS2 WEBSTER. STORM
TOTAL SNOWFALL.
0700 AM SNOW 11.5 NNE JAVA 45.66N 99.79W
12/09/2019 M1.5 INCH CAMPBELL SD COCORAHS
STORM TOTAL SNOWFALL.
0800 AM SNOW MURDO 43.88N 100.72W
12/09/2019 M1.2 INCH JONES SD CO-OP OBSERVER
CO-OP OBSERVER STATION MURS2 MURDO. STORM
TOTAL SNOWFALL.
1000 AM SNOW 1 NW MOBRIDGE 45.55N 100.45W
12/09/2019 M1.0 INCH WALWORTH SD CO-OP OBSERVER
OFFICIAL STORM TOTAL SNOWFALL FOR MOBRIDGE.
0700 AM SNOW 21.3 N HIGHMORE 44.83N 99.44W
12/09/2019 M1.0 INCH HYDE SD COCORAHS
STORM TOTAL SNOWFALL.
0645 AM SNOW 1 SSW PIERRE 44.36N 100.33W
12/09/2019 M1.0 INCH HUGHES SD CO-OP OBSERVER
CO-OP OBSERVER STATION PRSS2 PIERRE.
OFFICIAL STORM TOTAL SNOWFALL.
0713 AM SNOW 3 NNE GANN VALLEY 44.08N 98.97W
12/09/2019 M1.0 INCH BUFFALO SD CO-OP OBSERVER
CO-OP OBSERVER STATION GNVS2 GANN VALLEY 3
NNE. STORM TOTAL SNOWFALL.
&&Nearby
Wind Chill Advisories in Minnesota, 2019Wind Chill Advisories in South Dakota, 2019Every wind chill advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.